Alert archive / Washington / Gale Warnings in 2021
Gale Warning 52, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 26, 2021, 6:34 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 6:34 PM PDT (01:34 UTC)
- Expired
- Jul 27, 2021, 12:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
650 WHUS76 KSEW 270134 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 634 PM PDT Mon Jul 26 2021 PZZ131-270945- /O.UPG.KSEW.SC.Y.0161.000000T0000Z-210727T1200Z/ /O.NEW.KSEW.GL.W.0052.210727T0134Z-210727T0700Z/ /O.NEW.KSEW.SC.Y.0163.210727T0700Z-210727T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 634 PM PDT Mon Jul 26 2021 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT TUESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until midnight PDT tonight. For the Small Craft Advisory, from midnight tonight to 5 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-270945- /O.CON.KSEW.SC.Y.0161.000000T0000Z-210727T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 634 PM PDT Mon Jul 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 26, 3:58 PM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 3:58 PM PDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
358 PM PDT Mon Jul 26 2021
.SYNOPSIS...Upper level ridging and low level onshore flow will
result in a typical dry pattern with varying degrees of morning
low clouds with afternoon clearing and sunshine. The upper level
ridge will begin to retrograde to the west midweek - allowing
upper level heights to build over the Pacific Northwest resulting
in a warming trend Thursday into the weekend.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...Southwesterly flow aloft
along the leading edge of the persistent Western US upper level
ridge and low level onshore flow will drive a typical pattern of
varying degrees of marine stratus and sunny afternoons through at
least midweek. Stratus coverage tonight looks similar to last
night - reaching again into at least the northern and southern
portions of Puget Sound. Morning clouds will lift and clear
quickly Tuesday, leaving sunny skies and slightly warmer than
normal temperatures. One wrinkle may be high clouds expected to
brush the area, which may help keep temps down a bit over Monday -
even so they will still run a degree or two above normal.
The upper level ridge will begin to retrograde to the west on
Wednesday allowing temperatures to warm a few degrees as the upper
level heights build back over the Pacific Northwest. This may
also help limit the intrusion of stratus somewhat over the
interior, possibly further boosting temperatures. High
temperatures will rise into the mid to upper 80s over the interior
from Puget Sound southward, especially away from the water. One
other consideration to watch as the ridge builds back to the west
will be increasing potential for the advection of elevated
smoke/haze into the region from fires to the south as the flow
aloft becomes more southerly. If this occurs it looks most likely later
in the week and would be manifested by elevated layers of smoke
from fires in California.
.LONG TERM /FRIDAY THROUGH MONDAY/...The upper level ridge
continues to be the controlling feature through the weekend.
Ensemble guidance continues to highlight a consistent westward
shift of the ridge axis, with some variability in terms of the
amplitude through Saturday. Expect warm temperatures to continue
to trend warmer Friday and Saturday, solidly into the mid to upper
80s across the interior with some areas south of Tacoma, and
perhaps some locations along the Cascade foothills east of I-405
reaching into the lower 90s. Low temperatures will dip into the
upper 50s providing some overnight relief, however some locations
through the metro area eastward into the Cascades could remain in
the low 60s overnight which would be less of a relief. More
enhanced onshore flow, and perhaps slightly cooler temperatures
will return by the start of next week with a strengthening low off
the coast of B.C. by late Sunday or Monday. The warm and dry
pattern looks to continue through the 7 day forecast.
&&
.AVIATION...Conditions are clear throughout Western Washington,
even at the coastal terminals. With continued onshore flow, the
next round of marine stratus is expected to begin affecting the
area terminals around 04-06 UTC for the coastal locations. And
then closer to 15 UTC for more inland terminals. With a more
northerly component of the flow, we expect the marine clouds that
move into the interior to be mostly broken or scattered. However,
the typically cloudy locations of KPWT, KOLM and KCLM will likely
see some overcast ceilings and potentially a drop in visibility.
Northerly winds will become slightly more westerly during this
nightly influx of marine air. Before returning to mostly
northerly by mid morning on Tuesday. Winds through the rest of the
day are expected to be 7-10 knots and easing to 3-5 during the
overnight. With KBLI and KCLM being the exception to these speeds.
Here expect winds 10-15 and easing to 5-10 knots during the
overnight.
KSEA...VFR conditions will remain in place through the rest of
today and likely through the night. There is a slight chance that
ceilings could drop down to MVFR Tuesday morning with the incoming
marine layer, but this is unlikely. Expect northerly winds of 7-10
knots to continue through the rest of today before easing and
becoming more northwesterly during the overnight.
Butwin
&&
.MARINE...No big changes to the marine forecast since the last
forecast cycle. Expect nightly pushes through the Strait of Juan
de Fuca. Likely all resulting in at least a SCA each night. Out
in the coastal waters expect combined seas to be 3-5 feet with
light westerly swells.
Butwin
&&
.PREV DISCUSSION... /issued 818 AM PDT Mon Jul 26 2021/
SYNOPSIS...
SHORT TERM /TODAY THROUGH WEDNESDAY/...
LONG TERM /THURSDAY THROUGH SUNDAY/...From previous
discussion...
AVIATION...West to southwesterly flow aloft over W WA today,
becoming more southwesterly as the day progresses. Onshore flow
remains at the surface. The atmosphere remains generally stable and
fairly dry.
Marine stratus started to affect some of the usual cloudy spots of
KOLM, KPWT and KCLM lat this morning. As of 1500 UTC these marine
clouds are already showing the first signs of scattering out.
A return to VFR for all inland locations is expected by early
afternoon. With coastal locations such as KHQM likely taking a
bit longer to scatter out. Winds generally light and variable for
most TAF sites although sites such as BLI and CLM will remain W to
SW 8-12 kts during the early morning hours. SEA and PAE likely to
remain 5-10 kts. Remaining stations will see winds shift more N
to NW with speeds 4-8 kts by this afternoon.
KSEA...VFR conditions will persist over the next 24 hours. With a
slight chance of MVFR towards the end of the TAF period due to the
next marine push. Winds will remain northerly and should ease to
5-8 kts by 15Z, increasing slightly to 10 kts this afternoon.
18/Butwin
MARINE...While winds have eased enough to bring an end to the
Gale Warning, a SCA remains in effect through tomorrow morning as
we do not anticipate any long duration calming of winds until
Tuesday morning.
The weather pattern does not change much over the next few days as
thermally induced low pressure inland and higher pressure in the
cool air offshore remain in place. This will keep onshore flow
present over the area waters with westerly pushes through the Strait
each afternoon and night.
18/Butwin
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Tuesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:34 PM PDT | Small Craft Advisory | SEW | 8 hr | |
| Jul 27, 2:36 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.